MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303070
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the proximal ureter during a ureteroscopy procedure performed on (b)(6) 2022.Prior to insertion, the gemini basket was inspected and found the basket would opened and closed.The gemini basket was then inserted and captured a stone.However, the basket failed to open to release the stone.The handle was dismantled and the basket cage was broken off to released the stone.A different device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a051104 is being used to capture the reportable issue of basket failed to release stone.Block h10: the returned mini-gemini was analyzed, and a visual inspection found the device with the basket in closed position, and the sheath torn and buckled/accordion at the proximal section.For the functional test, the handle was actuated, and the basket was not able to open or close due to the found issues.The two pictures provided by the customer were analyzed.First picture show one "mini-gemini", out of its original pouch where the device is visible inside a plastic bag; however, no issue was observed.The other picture shows the pouch with the information which matches with the complaint information.The reported event of basket failure to release stone was confirmed.Based on all available information, it is most likely that when the device was actuated, the axial force over the device buckled the sheath, causing the plastic deformation.When the device keeps being actuated, more buckling modes can be triggered, and eventually torn the sheath.This failure can occur in the nominal, worst and best scenarios of the sheath.Therefore, the most probable cause is cause traced to device design.
 
Event or Problem Description

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15191312
Report Number3005099803-2022-04465
Device Sequence Number5566301
Product Code FFL
UDI-Device Identifier08714729074311
UDI-Public08714729074311
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model NumberM0063303070
Device Catalogue Number330-307
Device Lot Number0027144975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown